Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 438, NWS Tulsa, OK

August 20, 20096 counties in Oklahoma; Crawford County, Franklin County, Sebastian County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Aug 20, 2009, 6:43 AM CDT for 6 counties in Oklahoma; Crawford County, Franklin County, Sebastian County, Arkansas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 20, 2009, 6:43 AM CDT (11:43 UTC)
Expired
Aug 20, 2009, 7:45 AM CDT
In force
62 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties Crawford County, AR, Franklin County, AR, Sebastian County, AR, Haskell County, OK, Latimer County, OK, LeFlore County, OK, Muskogee County, OK, Pittsburg County, OK, Sequoyah County, OK

The radar

The Western Arkansas radar (KSRX), 47 km from the middle of the area, began a volume at 11:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 11.7 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2009-08-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 14 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2009-08-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 154 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
14 J/kg
Mixed-layer CIN
-250 J/kg
Mixed-layer LCL
1306 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
154 m²/s²
0-3 km storm-relative helicity
363 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 201143
SVRTSA
ARC033-047-131-OKC061-077-079-101-121-135-201245-
/O.NEW.KTSA.SV.W.0438.090820T1143Z-090820T1245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
643 AM CDT THU AUG 20 2009

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN MUSKOGEE COUNTY IN EAST CENTRAL OKLAHOMA
  SOUTHERN SEQUOYAH COUNTY IN EAST CENTRAL OKLAHOMA
  SOUTHERN CRAWFORD COUNTY IN NORTHWEST ARKANSAS
  HASKELL COUNTY IN SOUTHEAST OKLAHOMA
  LATIMER COUNTY IN SOUTHEAST OKLAHOMA
  LE FLORE COUNTY IN SOUTHEAST OKLAHOMA
  PITTSBURG COUNTY IN SOUTHEAST OKLAHOMA
  SOUTHWESTERN FRANKLIN COUNTY IN WEST CENTRAL ARKANSAS
  SEBASTIAN COUNTY IN WEST CENTRAL ARKANSAS

* UNTIL 745 AM CDT

* AT 641 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL
  AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM DYER TO BARLING TO STIGLER TO 6 MILES NORTHEAST OF
  SCIPIO...MOVING SOUTH AT 30 MPH.

* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...CROWDER...
  KEOTA...SPIRO...LAVACA...POCOLA...BONANZA...JENNY LIND...QUINTON...
  BLOCKER...BOKOSHE...KINTA...EXCELSIOR...HACKETT...BLOOMER...
  PANAMA...GREENWOOD...MCCURTAIN...LEQUIRE...CHARLESTON...CAMERON...
  BRANCH...MCALESTER...BURNVILLE...KREBS...FORT CHAFFEE...MIDLAND...
  ALDERSON...HUNTINGTON...POTEAU...WASHBURN...SAVANNA...MANSFIELD...
  WILBURTON...HARTFORD...RED OAK...HARTSHORNE...FANSHAWE...WISTER...
  BLANCO...HOWE...DAMON...HIGGINS...TALIHINA...BENGAL...YANUSH AND
  HEAVENER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3523 9391 3523 9402 3514 9403 3514 9413
      3510 9415 3507 9423 3496 9423 3492 9444
      3477 9445 3465 9579 3513 9602 3516 9598
      3515 9591 3519 9586 3524 9560 3532 9546
      3531 9535 3535 9534 3542 9512 3555 9407
TIME...MOT...LOC 1144Z 342DEG 24KT 3544 9409 3529 9434
          3526 9504 3508 9587

$$
3 follow-up statements
000 
WWUS54 KTSA 201200
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
700 AM CDT THU AUG 20 2009

OKC101-121-201210-
/O.CAN.KTSA.SV.W.0438.000000T0000Z-090820T1245Z/
MUSKOGEE OK-PITTSBURG OK-
700 AM CDT THU AUG 20 2009

...THE SEVERE THUNDERSTORM WARNING FOR PITTSBURG AND SOUTHEASTERN
MUSKOGEE COUNTIES IS CANCELLED...

LAT...LON 3523 9391 3523 9402 3514 9403 3514 9413
      3510 9415 3507 9423 3496 9423 3495 9437
      3492 9444 3477 9445 3471 9518 3481 9537
      3490 9540 3492 9544 3504 9535 3513 9535
      3517 9519 3529 9513 3555 9407
TIME...MOT...LOC 1200Z 342DEG 24KT 3534 9405 3519 9430
          3516 9500 3508 9531

$$

ARC033-047-131-OKC061-077-079-135-201245-
/O.CON.KTSA.SV.W.0438.000000T0000Z-090820T1245Z/
SEBASTIAN AR-CRAWFORD AR-FRANKLIN AR-SEQUOYAH OK-HASKELL OK-
LE FLORE OK-LATIMER OK-
700 AM CDT THU AUG 20 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 AM CDT
FOR LATIMER...LE FLORE...HASKELL...SOUTHEASTERN SEQUOYAH...
SOUTHWESTERN FRANKLIN...SOUTHERN CRAWFORD AND SEBASTIAN COUNTIES...

AT 659 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM VESTA TO EXCELSIOR TO MCCURTAIN TO LEWISVILLE...MOVING
SOUTH AT 30 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MILTON...
PANAMA...LEQUIRE...CHARLESTON...SHADY POINT...CAMERON...BRANCH...
BURNVILLE...WITCHERVILLE...MIDLAND...FORT CHAFFEE...DAYTON...
MILLTOWN...ARKOLA...HUNTINGTON...CROSSROADS...WASHBURN...POTEAU...
MANSFIELD...HARTFORD...WILBURTON...PANOLA...LIBERTY...RED OAK...
PATTERSON...WISTER...DAMON...FANSHAWE...HOWE...SUMMERFIELD...
BENGAL...HODGEN...TALIHINA AND HEAVENER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3523 9391 3523 9402 3514 9403 3514 9413
      3510 9415 3507 9423 3496 9423 3495 9437
      3492 9444 3477 9445 3471 9518 3481 9537
      3490 9540 3492 9544 3504 9535 3513 9535
      3517 9519 3529 9513 3555 9407
TIME...MOT...LOC 1200Z 342DEG 24KT 3534 9405 3519 9430
          3516 9500 3508 9531

$$
000 
WWUS54 KTSA 201215
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
715 AM CDT THU AUG 20 2009

ARC033-047-131-OKC061-077-079-135-201245-
/O.CON.KTSA.SV.W.0438.000000T0000Z-090820T1245Z/
SEBASTIAN AR-CRAWFORD AR-FRANKLIN AR-SEQUOYAH OK-HASKELL OK-
LE FLORE OK-LATIMER OK-
715 AM CDT THU AUG 20 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 AM CDT
FOR NORTHEASTERN LATIMER...NORTHERN LE FLORE...SOUTHEASTERN
HASKELL...SOUTHEASTERN SEQUOYAH...SOUTHWESTERN FRANKLIN...SOUTHERN
CRAWFORD AND SEBASTIAN COUNTIES...

AT 714 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM CHARLESTON TO HUNTINGTON TO MCCURTAIN TO 20 MILES
SOUTHWEST OF MCCURTAIN...MOVING SOUTH AT 30 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...HUNTINGTON...
CROSSROADS...WASHBURN...MANSFIELD...POTEAU...HARTFORD...LIBERTY...
PATTERSON...WISTER...FANSHAWE...HOWE...HEAVENER...SUMMERFIELD AND
HODGEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3481 9488 3503 9503 3524 9508 3555 9407
      3523 9391 3523 9402 3514 9403 3514 9413
      3510 9415 3507 9423 3496 9423 3495 9437
      3492 9444 3477 9445
TIME...MOT...LOC 1215Z 342DEG 24KT 3525 9401 3510 9426
          3510 9493 3499 9527

$$
000 
WWUS54 KTSA 201244
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
744 AM CDT THU AUG 20 2009

ARC033-047-131-OKC061-077-079-135-201254-
/O.EXP.KTSA.SV.W.0438.000000T0000Z-090820T1245Z/
SEBASTIAN AR-CRAWFORD AR-FRANKLIN AR-SEQUOYAH OK-HASKELL OK-
LE FLORE OK-LATIMER OK-
744 AM CDT THU AUG 20 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LATIMER...
NORTHERN LE FLORE...SOUTHEASTERN HASKELL...SOUTHEASTERN SEQUOYAH...
SOUTHWESTERN FRANKLIN...SOUTHERN CRAWFORD AND SEBASTIAN COUNTIES
EXPIRES AT 745 AM CDT...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

GUSTY WINDS...SMALL HAIL AND HEAVY RAIN WILL STILL BE POSSIBLE WITH
THIS STORM.

LAT...LON 3481 9488 3503 9503 3524 9508 3555 9407
      3523 9391 3523 9402 3514 9403 3514 9413
      3510 9415 3507 9423 3496 9423 3495 9437
      3492 9444 3477 9445
TIME...MOT...LOC 1244Z 342DEG 24KT 3507 9394 3492 9419
          3492 9486 3481 9520

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 6:40 AM CDT, 3 minutes earlier.

Area forecast discussion, Aug 20, 6:40 AM CDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
640 AM CDT THU AUG 20 2009

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KMLC/KXNA/KFYV/KFSM.
MULTIPLE STRONG TO SEVERE THUNDERSTORM CLUSTERS CONTINUE ACROSS
NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. THIS ACTIVITY WILL
CONTINUE TO SLOWLY PUSH SOUTHEAST THIS MORNING INTO THE AFTERNOON
HOURS WITH A CONTINUED SEVERE THREAT. MVFR TO VFR CONDITIONS WILL
BE LIKELY IN THE STRONGER BOW SEGMENTS.

&&

.PREV DISCUSSION... /ISSUED 428 AM CDT THU AUG 20 2009/

DISCUSSION...
COLD FRONT CURRENTLY FROM SOUTHWEST OKLAHOMA
TO SOUTHEAST KANSAS... PROGESSING SOUTHEAST.
THUNDERSTORMS ARCING AHEAD OF THE FRONT OVER
NORTHERN PORTIONS OF THE FORECAST AREA. SOME
ISOLATED  SEVERE  STILL POSSIBLE FOR ANOTHER
HOUR OR TWO. LITTLE IF ANY PRECIP NORTH I-44
AFTER DAYLIGHT TODAY. BY NOON FRONT SOUTH OF
I-40 AND BY DARK SOUTH OF THE RED RIVER. MAX
TEMPS SUPPRESSED BY PRECIP & CLOUDS..HOWEVER
COULD  SEE  A LATE DAY TEMP RALLY FROM TULSA
ON NORTHWEST. CHANCE MORE EVENING CONVECTION
SOUTH PORTIONS OF THE AREA..BEFORE THIS LONG
LONG STRETCH OF DAILY THUNDER ACTIVUTY ENDS.

NORTH NORTHWEST UPPER FLOW STARTS FRIDAY AND
LASTS THROUGH THE WEEKEND...AS SERIOUS RIDGE
BUILDING UNDERWAY FROM MEXICO TO MANITOBA.
UNSEASONABLY COOL AND DRY.
GW

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...12
LONG TERM....12
AVIATION...12
Hazardous weather outlook, Aug 20, 5:00 AM CDT, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
500 AM CDT THU AUG 20 2009

ARZ001-002-010-011-019-020-029-OKZ049-053>076-211000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
500 AM CDT THU AUG 20 2009

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.

DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE EARLY THIS MORNING
ACROSS MUCH OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. THE
STRONGER STORMS WILL LIKELY CONTAIN VERY HEAVY RAIN...FREQUENT
LIGHTNING AND HAIL UP TO THE SIZE OF NICKELS.

AS THE COLD FRONT BEGINS TO PUSH SOUTH THROUGH THE AREA
TODAY...THE THREAT FOR SEVERE WEATHER WILL ONE AGAIN INCREASE AS
STORMS MOVE INTO SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS THIS
MORNING INTO THE AFTERNOON HOURS. LARGE HAIL...DAMAGING WINDS AND
BRIEF HEAVY RAIN WILL BE LIKELY IN THE STRONGER STORMS. THE
THUNDERSTORM ACTIVITY IS EXPECTED TO SHIFT SOUTH OF THE AREA BY
LATE EVENING WITH THE SEVERE THREAT ENDING.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...NO HAZARDS.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.
TUESDAY...NO HAZARDS.
WEDNESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
DRY AN MILD WEATHER IS EXPECTED BEHIND THE COLD FRONT AS SURFACE
HIGH PRESSURE BUILDS INTO THE REGION THROUGH EARLY NEXT WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Aug 20, 1:52 AM CDT, 4 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
152 AM CDT THU AUG 20 2009

OKZ056>058-063-200715-
CRAIG OK-DELAWARE OK-NOWATA OK-OTTAWA OK-
152 AM CDT THU AUG 20 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 215 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     NORTHWESTERN DELAWARE...CRAIG...NORTHERN OTTAWA AND SOUTHERN
     NOWATA

AT 152 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 13 MILES NORTHEAST OF QUAPAW TO 7 MILES EAST OF
DELAWARE...MOVING EAST AT 40 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...DELAWARE...MIAMI...COMMERCE...
QUAPAW...CARDIN...PICHER...VINITA...WHITE OAK...CENTRALIA...HOLLOW...
PYRAMID CORNERS...BLUEJACKET...CENTRAILIA AND WELCH.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL...WIND GUSTS TO
50 MPH AND VERY HEAVY RAINFALL. RESIDENTS IN THESE AREAS SHOULD REMAIN
ALERT IN CASE THE SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3700 9463 3693 9462 3682 9506 3659 9496
      3653 9515 3678 9573 3700 9510
TIME...MOT...LOC 0652Z 280DEG 35KT 3710 9465 3680 9551
Special weather statement, Aug 20, 2:24 AM CDT, 4 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
224 AM CDT THU AUG 20 2009

OKZ060-066-067-070-200800-
MUSKOGEE OK-OKMULGEE OK-TULSA OK-WAGONER OK-
224 AM CDT THU AUG 20 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 300 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     NORTHEASTERN OKMULGEE...SOUTHERN WAGONER AND SOUTHEASTERN TULSA

IN EAST CENTRAL OKLAHOMA
     NORTHWESTERN MUSKOGEE

AT 221 AM CDT...WINDS OF 40 TO 50 MPH WERE OCCURRING ALONG THE
NORTH FLANK OF THE WEAKENING THUNDERSTORMS IN WESTERN MUSKOGEE
COUNTY.  RADAR AND OKLAHOMA MESONET DATA INDICATES THESE WINDS
HAVE SPREAD AS FAR NORTHN AS SOUTHEAST TULSA COUNTY.  THE
WINDS WILL SUBSIDE OVER THE NEXT HOUR.

LAT...LON 3600 9531 3571 9531 3559 9590 3599 9592
TIME...MOT...LOC 0721Z 269DEG 36KT 3585 9565
Special weather statement, Aug 20, 2:56 AM CDT, 3 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
256 AM CDT THU AUG 20 2009

OKZ054-060-200830-
OSAGE OK-TULSA OK-
256 AM CDT THU AUG 20 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 330 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     SOUTHEASTERN OSAGE AND TULSA

AT 255 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
WEST OF SPERRY...MOVING EAST-SOUTHEAST AT 45 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...TULSA...OWASSO...
SPERRY AND SKIATOOK.

DOPPLER RADAR INDICATES WINDS OF 40 TO 50 MPH COULD OCCUR WITH THIS
STORM.

LAT...LON 3634 9581 3601 9582 3616 9623 3642 9606
TIME...MOT...LOC 0755Z 288DEG 39KT 3626 9605
Special weather statement, Aug 20, 3:25 AM CDT, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
325 AM CDT THU AUG 20 2009

ARZ001-002-011-200930-
BENTON AR-CARROLL AR-MADISON AR-
325 AM CDT THU AUG 20 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 430 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     CARROLL...EASTERN BENTON AND NORTHERN MADISON

AT 325 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 3 MILES SOUTHWEST OF OAK GROVE TO 2 MILES
NORTHWEST OF CLIFTY...MOVING SOUTH AT 45 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THESE STORMS INCLUDE...ALPENA...OAK GROVE...
HARMONY...OAK HILL...GEORGETOWN...PLEASANT RIDGE...DENVER...
BERRYVILLE...EUREKA SPRINGS...OSAGE...GREEN FOREST...DRYFORK...
DELMAR...METALTON...RUDD...CONNOR...CARROLLTON...CABANAL...RULE...
COIN...BEAVER LAKE...URBANETTE...GRANDVIEW...HUNTSVILLE...AURORA...
FORUM...JAPTON...MARBLE...ALABAM...CLIFTY AND ROCKHOUSE.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3612 9338 3613 9346 3609 9346 3594 9383
      3640 9389 3650 9371 3650 9330 3649 9329
      3616 9328
TIME...MOT...LOC 0825Z 344DEG 37KT 3642 9348 3624 9382
Special weather statement, Aug 20, 4:10 AM CDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
410 AM CDT THU AUG 20 2009

OKZ067-068-070-200945-
CHEROKEE OK-MUSKOGEE OK-WAGONER OK-
410 AM CDT THU AUG 20 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 445 AM CDT
FOR THE FOLLOWING COUNTIES...

IN EAST CENTRAL OKLAHOMA
     NORTHEASTERN MUSKOGEE AND CENTRAL CHEROKEE

IN NORTHEAST OKLAHOMA
     SOUTHEASTERN WAGONER

AT 411 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
WEST OF WAGONER...MOVING EAST AT 40 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...TAHLEQUAH...HULBERT...WAGONER...
TULLAHASSEE...PORTER...OKAY AND FORT GIBSON.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3595 9493 3573 9499 3586 9559 3604 9554
TIME...MOT...LOC 0911Z 283DEG 36KT 3593 9545
Special weather statement, Aug 20, 4:47 AM CDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
447 AM CDT THU AUG 20 2009

OKZ066>070-072-201045-
ADAIR OK-CHEROKEE OK-MUSKOGEE OK-OKMULGEE OK-SEQUOYAH OK-WAGONER OK-
447 AM CDT THU AUG 20 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 545 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     NORTHEASTERN OKMULGEE...SOUTHEASTERN WAGONER AND ADAIR

IN EAST CENTRAL OKLAHOMA
     NORTHERN MUSKOGEE...CHEROKEE AND NORTHERN SEQUOYAH

AT 448 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 6 MILES SOUTH OF TAHLEQUAH TO 5 MILES WEST OF
WAGONER TO 11 MILES SOUTHWEST OF STONEBLUFF...MOVING EAST AT 30 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
MARIETTA...PUMPKIN CENTER...STILWELL...BUNCH...BARON...CHRISTIE...
PROCTOR...WESTVILLE...SHORT...TAHLEQUAH...COOKSON...HULBERT...
ELDON...LOST CITY...WAGONER...CHOSKA...TULLAHASSEE...PORTER...OKAY...
STONEBLUFF...REDBIRD...COWETA...MUSKOGEE...BRAGGS...JAMESVILLE...
TAFT...FORT GIBSON AND HASKELL.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3577 9600 3606 9544 3604 9455 3553 9447
TIME...MOT...LOC 0948Z 279DEG 28KT 3583 9498 3595 9545
          3578 9587

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 9:20 PM CDTSpecial Weather StatementTSANowata25 min
Aug 19, 9:31 PM CDTSevere Thunderstorm WarningTSACraig, Nowata44 min
Aug 19, 10:13 PM CDTSevere Thunderstorm WarningTSACraig, Ottawa62 min
Aug 19, 10:35 PM CDTSevere Thunderstorm WarningTSACraig, Ottawa40 min
Aug 19, 11:48 PM CDTSpecial Weather StatementTSAPawnee42 min
Aug 19, 11:57 PM CDTSevere Thunderstorm WarningTSACreek, Osage, Pawnee, Tulsa48 min
Aug 20, 12:10 AM CDTSevere Thunderstorm WarningTSAOsage, Pawnee36 min
Aug 20, 12:37 AM CDTSevere Thunderstorm WarningTSANowata, Osage, Rogers, Tulsa, Washington23 min
Aug 20, 12:50 AM CDTSpecial Weather StatementTSANowata40 min
Aug 20, 12:54 AM CDTSpecial Weather StatementTSACreek51 min
Aug 20, 12:58 AM CDTSevere Thunderstorm WarningTSACraig, Mayes, Nowata, Rogers, Tulsa36 min
Aug 20, 1:05 AM CDTSevere Thunderstorm WarningTSANowata, Osage, Washington40 min
Aug 20, 1:07 AM CDTSevere Thunderstorm WarningTSACreek, Okfuskee, Okmulgee38 min
Aug 20, 1:29 AM CDTSevere Thunderstorm WarningTSACraig, Delaware, Ottawa31 min
Aug 20, 1:39 AM CDTSevere Thunderstorm WarningTSAMcIntosh, Muskogee, Okmulgee, Wagoner35 min
Aug 20, 1:52 AM CDTSpecial Weather StatementTSACraig, Nowata23 min
Aug 20, 1:58 AM CDTAreal Flood AdvisoryTSACraig, Nowata, Ottawa62 min
Aug 20, 1:59 AM CDTSevere Thunderstorm WarningTSACraig, Delaware, Nowata, Ottawa46 min
Aug 20, 2:23 AM CDTSevere Thunderstorm WarningTSAOsage, Pawnee45 min
Aug 20, 2:24 AM CDTSpecial Weather StatementTSAWagoner36 min
Aug 20, 2:43 AM CDTSevere Thunderstorm WarningTSADelaware, Ottawa34 min
Aug 20, 2:56 AM CDTSpecial Weather StatementTSATulsa34 min
Aug 20, 4:10 AM CDTSpecial Weather StatementTSACherokee, Wagoner35 min
Aug 20, 4:47 AM CDTSpecial Weather StatementTSAAdair, Cherokee, Wagoner58 min
Aug 20, 5:12 AM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Muskogee, Wagoner63 min
Aug 20, 5:39 AM CDTSevere Thunderstorm WarningTSAHaskell, LeFlore, Muskogee, Sequoyah66 min
Aug 20, 7:26 AM CDTAreal Flood AdvisoryTSAAdair, Haskell, Latimer, LeFlore, McIntosh, Muskogee and 2 more2 hr
Aug 20, 8:02 AM CDTAreal Flood AdvisoryTSACherokee, Creek, Mayes, Okmulgee, Rogers, Tulsa and 1 more3 hr
Aug 20, 8:48 AM CDTRiver Flood WarningTSAOttawa50 hr
Aug 20, 8:48 AM CDTRiver Flood WarningTSAOttawa14 hr
Aug 20, 8:50 AM CDTFlash Flood WarningTSALeFlore5 hr
Aug 20, 9:34 AM CDTAreal Flood AdvisoryTSAHaskell, Latimer, McIntosh, Muskogee, Pittsburg116 min
Aug 20, 9:47 AM CDTFlash Flood WarningTSAHaskell4 hr
Aug 20, 9:59 AM CDTFlash Flood WarningTSAPittsburg4 hr
Aug 20, 2:57 PM CDTSpecial Weather StatementTSAPittsburg48 min
Aug 20, 3:14 PM CDTSpecial Weather StatementTSAHaskell46 min
Aug 20, 3:19 PM CDTSpecial Weather StatementTSAPittsburg41 min
Aug 20, 4:03 PM CDTSpecial Weather StatementTSAPittsburg42 min
Aug 20, 12:18 AM CDTSpecial Weather StatementTSACarroll57 min
Aug 20, 3:03 AM CDTSevere Thunderstorm WarningTSABenton57 min
Aug 20, 3:25 AM CDTSpecial Weather StatementTSACarroll, Madison65 min
Aug 20, 3:31 AM CDTTornado WarningTSABenton29 min
Aug 20, 4:00 AM CDTSevere Thunderstorm WarningTSABenton, Carroll, Madison, Washington9 min
Aug 20, 6:17 AM CDTSevere Thunderstorm WarningTSACrawford, Franklin, Sebastian58 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2009Severe Thunderstorm Warnings in Arkansas, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.